Alabama, 2022

Tornadoes and Flash Flooding in Alabama, November 29 to 30, 2022

November 29 to 30, 2022 · NWS BMX · 31 events in 16 counties and zones

A very dynamic and deepening low pressure system moved through the Ohio Valley states on November 29-30 with a trailing cold. The air mass across Central Alabama was initially stable during the day on November 29th with surface dewpoints in the 40s and 50s.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A very dynamic and deepening low pressure system moved through the Ohio Valley states on November 29-30 with a trailing cold. The air mass across Central Alabama was initially stable during the day on November 29th with surface dewpoints in the 40s and 50s. Instability increased dramatically the evening of the 29th as 60 plus surface dewpoints advected northward into Central Alabama. A QLCS developed ahead of the approaching cold front in addition to discrete thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 29, 11:56 AM CST, 38 minutes earlier.

Area forecast discussion, Nov 29, 11:56 AM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1156 AM CST Tue Nov 29 2022

...New AVIATION...

.SHORT TERM...
(Today through Wednesday)
Issued at 231 AM CST TUE NOV 29 2022

Clear and cool conditions will start the day, with temperatures in
the low to mid 30s northeast to mid 40s south. Localized fog is
possible, mainly in valleys. Also watching an area of fog advect
northward from the central Gulf Coast, and might need a Dense Fog
Advisory around sunrise across the far southeast.

A broad upper trough over much of the CONUS will move eastward
across the Plains today, with a surface low moving from the
Central Plains toward the Great Lakes. A cold front will cross the
Mississippi River tonight, and push through Central Alabama
overnight. Showers and storms are expected this afternoon, mainly
in the west, with activity pushing through the entire forecast
area tonight and early Wednesday, ahead of the cold front. There
remains a chance of strong to severe storms for all of Central
Alabama, with all modes of severe weather possible.

Currently, dewpoints are in the mid 30s to lower 40s across the
area, with PWs around 0.50 inch. Expect to see a significant
increase in moisture ahead of the approaching system, which will
start this morning as south to southwesterly mid and upper level
winds increase. By mid day, a more buoyant airmass will begin to
advect into the area, and expect to see isolated to scattered
showers across the far west/southwest. This activity will quickly
increase in coverage through the late afternoon/evening hours, as
multiple waves/lines of storms organize and move through the
area.

Initially, storms will be elevated, with the moisture rich
boundary layer confined to our south and west. These storms will
pose mainly a hail threat. With daytime heating, better surface
instability, and a tornado threat, will develop near the
Mississippi state line, and will start watching activity in MS
move into Central Alabama this afternoon. As a warm nose/theta-e
rich airmass spreads northward ahead of the front overnight,
storms are more likely to become surface based. While severe
storms will be possible areawide, the better dynamics for
tornadoes will be across the southwest quadrant of the forecast
area, roughly near and east of I-20/59 and west of I-65, within
this axis ahead of the front.

Alot of questions remain, given how much airmass/dewpoint
recovery is needed today. With the initial push of mid level
moisture, cloud cover and any elevated rain/showers will
contaminate the airmass, and limit destabilization later today.
Ahead of the cold front, questions remain on how far north a
surface-based unstable airmass advects, after sunset, before
being cut off by the cold front. While severe storms /damaging
winds and hail/ will be possible north and east of this area, a
tornado threat would be limited to the southwest. One thing that
is not in question - wind shear parameters will be supportive of
sustained updrafts and with a slight backing ahead of the front, a
tornado threat.

Will also be watching for training storms and a localized flood
threat. Widespread 1-2 inches of rainfall is possible, with
localized amounts of 2-4 inches.

Wednesday morning, showers and storms will be ongoing across the
southeast, with the severe threat coming to an end. Cooler air
will spread into the area, with highs in the lower 50s northwest
to lower 70s southeast.

14

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 231 AM CST TUE NOV 29 2022

Cold advection will be the story Wednesday night with high pressure
moving in from the northwest behind the departing cold front. Most
areas north of I-20 will see temperatures fall to near or below
freezing Thursday morning.

A zonal flow pattern will is evident in model guidance for Thursday
and Friday with a flat but very strong subtropical ridge extending
from Baja California to Florida. A subtle shortwave marked by
isentropic lift is expected to move toward the Lower Mississippi
Valley Friday potentially leading to a small amount of shower
activity as far east as northern Alabama. Additionally, a wide swath
of south to southwesterly low-level flow is expected to develop from
Texas to the Great Lakes ahead of a low-amplitude shortwave. This in
combination with continued isentropic lift and a developing front to
our northwest should lead to increasing rain chances particularly
across the north Friday night into Saturday.

The weak front is expected to work its way southward into our
forecast area Saturday night and Sunday before moving back northward
as a warm front on Monday. Rain chances will follow suit, with the
highest POPs focused across our northern half on Sunday, and a
northward retreat expected on Monday. Temperatures are expected to
be rather warm to the south of the front over the weekend, and 70s
could become widespread on Monday under the influence of deep-layer
southwesterly flow.

87/Grantham

&&

.AVIATION...
(18Z TAFS)
Issued at 1148 AM CST TUE NOV 29 2022

Widespread convection is forecast to impact Central Alabama this
afternoon into the overnight hours. This will bring flight impacts
including IFR ceilings and visibility, as well as the potential
for convective wind shear and surface gusts. There is a broad time
range of potential impacts, but tried to focus the main time
frame of +TSRA with TEMPOs.

For the next few hours expect increasing coverage of VFR/MVFR
clouds to spread southwest to northeast with increasing
southeasterly winds, mainly 8-12 kts with gusts 20-25 kts. As
convective coverage increases after ~21z, MVFR ceilings will
dominate, but IFR cig/vis will be possible in any heavier rain
that develops.

The main convective line should move from the northwest to the
southeast after dark. Winds will quickly veer and remain gusty
through the overnight hours. Clearing should occur 09-15z with
northwesterly winds after FROPA, generally 8-12 kts with gusts ~20
kts. A VFR transition should occur at this point.

Note: AMD NOT SKED at KTOI as there are comms issues affecting
the ASOS.

40/Sizemore

&&

.FIRE WEATHER...

A strong storm system is expected to bring wetting rains with
thunderstorms to Central Alabama this afternoon into Wednesday
morning. This system will usher in cooler temperatures and rain-
free conditions Wednesday afternoon through Friday. By Thursday
afternoon, minimum RH values will be in the 30 to 40 percent
range, with 20ft winds from the northeast at 5-7mph.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     70  58  58  30 /  60 100  30   0
Anniston    72  60  60  32 /  40 100  40   0
Birmingham  71  58  60  32 /  60 100  30   0
Tuscaloosa  73  59  61  33 /  60 100  20   0
Calera      71  61  62  34 /  50 100  30   0
Auburn      70  62  66  35 /  30 100  80   0
Montgomery  74  67  67  35 /  50 100  60   0
Troy        76  66  68  36 /  40  90  80   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...14
LONG TERM....87/Grantham
AVIATION...40/Sizemore
Hazardous weather outlook, Nov 29, 5:21 AM CST, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
521 AM CST Tue Nov 29 2022

ALZ011>015-017>050-301430-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
521 AM CST Tue Nov 29 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

A threat for severe storms exists across all of Central Alabama from
3 PM Tuesday to 8 AM Wednesday. Threats include tornadoes, damaging
winds up 70 mph, and hail up to ping pong ball size. The highest risk
for these threats is along and west of Interstate 65. Heavy rainfall
may also result in localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Ongoing severe storms are possible through 8AM Wednesday morning
south of I-85. Heavy rainfall will continue to pose the threat of
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon through Wednesday morning.

The radar

The Columbus AFB radar (KGWX), 36 km away, was scanning. The volume nearest the first event began at 18:36 UTC.

Open the radar archive at this moment

Event by event

15 tornado, 12 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Marion

When
November 29, 12:34 PM CST to 12:35 PM CST
Where
Marion County, Bexar
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.180, -88.150

Several trees uprooted in the town of Bexar.

Thunderstorm Wind, Fayette

When
November 29, 6:50 PM CST to 6:51 PM CST
Where
Fayette County, 1.49 mi WNW of Howard
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.861, -87.603

Several trees uprooted along Highway 121.

Thunderstorm Wind, Walker

When
November 29, 7:16 PM CST to 7:17 PM CST
Where
Walker County, Sumiton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.750, -87.050

Roof damage to several buildings on main street in downtown Sumiton.

Tornado, Greene

When
November 29, 9:44 PM CST to 9:53 PM CST
Where
Greene County, 3.63 mi WNW of Eutaw to 3.28 mi N of Mc Clure
Rating
EF1
Path length
7.21 mi
Path width
650 yd
Continued into
Hale, Al (BMX)
Reported by
NWS Storm Survey
Coordinates
32.844, -87.940

National Weather Service meteorologists surveyed damage in eastern Greene County and determined that it was consistent with an EF1 tornado, with maximum winds near 110 mph. The tornado touched down in an inaccessible area west of Eutaw shortly before crossing Greene County Road 131 where it impacted the Sagewood Apartment complex. The most significant damage here was to the northernmost unit where the majority of the roof structure was peeled away and blown into the nearby tree line. Adjacent units only showed minor damage to shingles and to siding. Nearby timber damage was also not particularly intense, though there was a variety of sporadic uprooted and snapped tree trunks. Timber and powerline damage in this area was consistent with low-end EF-1. The tornado continued east-northeast toward Highway 14 where additional timber and power line damage was observed. Several homes sustained minor roof damage on Kirkwood Lane or were more significantly damaged by uprooted trees. The tornado crossed US Highway 11 causing additional tree damage. The tornado continued northeast towards the Black Warrior River where the path became inaccessible. The tornado crossed the Black Warrior and continued into Hale County.

Tornado, Hale

When
November 29, 9:53 PM CST to 9:54 PM CST
Where
Hale County, 5.29 mi NW of Evansville to 4.98 mi W of Akron
Rating
EFU
Path length
0.46 mi
Path width
475 yd
Continued into
Greene, Al (BMX)
Reported by
NWS Storm Survey
Coordinates
32.877, -87.822

This tornado crossed the Black Warrior River several times and this is a short segment that the tornado moved into Hale County from Greene County. The area was inaccessible so the segment was rated as unknown intensity.

Tornado, Greene

When
November 29, 9:54 PM CST to 9:55 PM CST
Where
Greene County, 3.56 mi NNE of Mc Clure to 3.84 mi NNE of Mc Clure
Rating
EFU
Path length
0.36 mi
Path width
450 yd
Continued into
Hale, Al (BMX)
Reported by
NWS Storm Survey
Coordinates
32.880, -87.815

This tornado crossed the Black Warrior River several times and this is a short segment that the tornado moved back into Greene County from Hale County. The area was inaccessible so the segment was rated as unknown intensity.

Tornado, Hale

When
November 29, 9:55 PM CST to 10:13 PM CST
Where
Hale County, 4.73 mi W of Akron to 1.64 mi SE of Cypress
Rating
EF1
Path length
11.23 mi
Path width
1,200 yd
Reported by
NWS Storm Survey
Coordinates
32.883, -87.810

This tornado originated in Greene County and crossed the Black Warrior River into Hale County. The tornado tracked just south of the river for several miles. The first section of observable damage was in the Oak Village Community northwest of Akron. Several homes sustained significant damage near the riverfront where impressive timber damage was observed. The tornado continued northeast toward Stewart where additional timber damage was observed along Highway 42. A home sustained roof damage on Mileous Chapel Road. Near this area timber damage became very diverse in direction and damage intensity. The tornado was at its widest point here with a width around 1,200 yards. Based on the nature of the damage it is believed to have been in a multi-vortex state. The tornado then continued northeast and began to weaken with minor timber damage on Massey Loop Road. The tornado dissipated shortly after crossing Highway 69.

Tornado, Walker

When
November 30, 12:28 AM CST to 12:30 AM CST
Where
Walker County, 5.32 mi S of Dixie Spgs to 6.16 mi S of Dixie Spgs
Rating
EF0
Path length
1.99 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
33.624, -87.383

A NWS Birmingham survey team was able to find very minor and spatially isolated timber damage along Tutwiler Road. This was the only damage observed on the survey. Radar data indicated a weak TVS northwest of Highway 69 in an inaccessible area.

Thunderstorm Wind, Walker

When
November 30, 12:34 AM CST to 12:35 AM CST
Where
Walker County, 5.17 mi ESE of Jasper Walker Co Arp
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.854, -87.182

A QLCS produced wind damage in the town of Boldo, consisting of uprooted trees and downed power lines.

Thunderstorm Wind, Walker

When
November 30, 12:37 AM CST to 12:38 AM CST
Where
Walker County, Sipsey
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.820, -87.080

A QLCS produced wind damage in the town of Sipsey, consisting of uprooted trees and downed power lines.

Thunderstorm Wind, Blount

When
November 30, 12:49 AM CST to 12:50 AM CST
Where
Blount County, Hayden
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.880, -86.770

A QLCS produced uprooted trees in the town of Hayden.

Thunderstorm Wind, Jefferson

When
November 30, 12:51 AM CST to 12:53 AM CST
Where
Jefferson County, Graysville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.630, -86.970

Numerous trees uprooted between the towns of Graysville and Brookside.

Tornado, Blount

When
November 30, 12:57 AM CST to 1:02 AM CST
Where
Blount County, 2.73 mi NNW of Adville to 1.16 mi NNE of Locust Fork
Rating
EF0
Path length
3.46 mi
Path width
500 yd
Reported by
NWS Storm Survey
Coordinates
33.915, -86.672

National Weather Service meteorologists surveyed damage in the Locust Fork area of Blount County and determined that it was consistent with an EF0 tornado, with maximum winds near 65 mph. The tornado touched down in a heavily wooded area near the Locust Fork River, just west of Standridge Trail. The first observable damage was in the area of Standridge Trail where minor timber damage occurred. Two barns sustained roof damage and one camper trailer was rolled and destroyed. The tornado continued east toward Deaver Walker and Campbell Roads. The circulation was fairly broad. Most damage consisted of sporadic uprooted trees. A few structures had minor roof damage with at least two structures damaged by uprooted trees. The tornado moved generally east across Tabernacle Road and County Road 13, producing additional sporadic and minor timber damage. The tornado dissipated before crossing Highway 79. Given the weak nature of the circulation, most if not all damage was on the right side with debris facing in a N to NE direction indicating non-divergent damage relative to path. No damage was found on the north side of the damage path.

Hail, Blount

When
November 30, 12:58 AM CST to 12:59 AM CST
Where
Blount County, Nector
Measured
1 in hail
Reported by
Social Media
Coordinates
33.950, -86.630

Photograph of large hail near the town of Nectar.

Flash Flood, Jefferson

When
November 30, 1:00 AM CST to 3:30 AM CST
Where
Jefferson County, 0.55 mi N of Docena to 4 mi SSW of Patton Chaple
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.558, -86.930

A slow moving QLCS produced heavy rainfall across southern Jefferson County, mainly along the I-65 corridor. Rain gauge measurements reported 3-5 inches. Flooding reported at the intersection of Highway 31 and Lorna Road. Ramps along the I-459 and I-65 intersection were flooded and impassable. Village Creek at Ensley rose above flood stage.

Thunderstorm Wind, Jefferson

When
November 30, 1:06 AM CST to 1:08 AM CST
Where
Jefferson County, (Bhm)birmingham Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.570, -86.750

A QLCS produced wind damage in the cities of Birmingham, Center Point, Palmerdale and Trussville. The damage consisted mainly of uprooted trees.

Tornado, Marengo

When
November 30, 1:11 AM CST to 1:30 AM CST
Where
Marengo County, 0.72 mi SSW of Coxheath to 2.36 mi N of Magnolia
Rating
EF1
Path length
15.49 mi
Path width
535 yd
Reported by
NWS Storm Survey
Coordinates
32.061, -87.906

National Weather Service meteorologists surveyed damage in southern Marengo County and determined that it was consistent with an EF1 tornado, with maximum winds near 110 mph. The tornado began in a wooded area southeast of County Road 6 to the southwest of Sweet Water. Tree damage was initially minor as it moved northeastward, with portions of roofs removed from a couple outbuildings as well as a patio overhang from a residence along Dogwood Lane and County Road 7. Damage was barely discernible as it moved northeast across Highway 10, but the tornado intensified as it crossed Sweetwater Creek. Numerous trees were snapped near Wayne Road; one of which was blown into and damaged the exterior wall of a double wide manufactured home. Damage to the manufactured home probably would have been much worse if it had not been well-anchored and had its roof attached with clips. A camper was also moved several feet. The tornado continued to snap and uproot trees as it crossed Union Grove Road and caused shingle and window damage to a residence. Tree damage was minor across Highway 43, but the tornado intensified again as it crossed Pillie Road and County Road 73. The tornado removed the roof from an addition to a manufactured home along County Road 47 before dissipating prior to reaching Highway 25.

Thunderstorm Wind, St. Clair

When
November 30, 1:20 AM CST to 1:22 AM CST
Where
St. Clair County, Moody
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.580, -86.500

Several trees uprooted in Moody and other locations across St. Clair County.

Flash Flood, St. Clair

When
November 30, 1:30 AM CST to 3:30 AM CST
Where
St. Clair County, 2.35 mi SSW of Moody to 2.03 mi WNW of Springville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.548, -86.514

A slow moving QLCS produced heavy rainfall across St. Clair County, mainly along and north of the I-20 corridor. Rain gauge measurements reported 3-5 inches. Several roads were flooded between Leeds and Pell City. Highway 11 in the city of Springville flooded and was impassable in some spots.

Tornado, Calhoun

When
November 30, 1:37 AM CST to 1:38 AM CST
Where
Calhoun County, 3.93 mi SSW of Boiling Spgs to 3.22 mi SSW of Boiling Spgs
Rating
EF0
Path length
0.79 mi
Path width
300 yd
Reported by
NWS Storm Survey
Coordinates
33.681, -86.064

National Weather Service meteorologists surveyed damage in southwest Calhoun County and determined that it was consistent with an EF0 tornado, with maximum winds near 75 mph. The tornado began near the intersection of Mitchellville Road and Mayfield Road, where damage consisted of several uprooted trees and snapped trunks.|The tornado continued northeast toward Mudd Street where the most severe damage occurred at two residences. Two homes also sustained minor roof damage. The tornado likely dissipated as it moved past Mudd Street as no other damage was observed downstream. There was also evidence of a weak TDS associated with this tornado from the KBMX radar.

Flash Flood, Shelby

When
November 30, 1:45 AM CST to 3:30 AM CST
Where
Shelby County, 0.76 mi N of Paramount to 0.14 mi NNE of Quito
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.331, -86.831

Water over several roadways and impassable in the Fox Valley Community in the city of Alabaster.

Thunderstorm Wind, Cleburne

When
November 30, 2:08 AM CST to 2:09 AM CST
Where
Cleburne County, 0.45 mi WNW of Hollis Xrds
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.523, -85.637

Several trees uprooted and blocking roads in Hollis Crossroads.

Tornado, Elmore

When
November 30, 3:14 AM CST to 3:15 AM CST
Where
Elmore County, 2.42 mi SSE of Prattville Jct to 2.6 mi SE of Prattville Jct
Rating
EF0
Path length
0.52 mi
Path width
360 yd
Continued into
Montgomery, Al (BMX)
Reported by
NWS Storm Survey
Coordinates
32.438, -86.332

National Weather Service meteorologists surveyed damage in southwest Elmore County and determined that it was consistent with an EF0 tornado, with maximum winds near 65 mph. The tornado began just west of the Montgomery County line near the Alabama River Parkway, where an outbuilding and retaining wall were damaged. It tracked east and crossed the Alabama River into Montgomery County.

Tornado, Montgomery

When
November 30, 3:15 AM CST to 3:22 AM CST
Where
Montgomery County, 3.17 mi WNW of Boylston to 2.42 mi NNE of Madison
Rating
EF2
Path length
6.79 mi
Path width
650 yd
Continued into
Elmore, Al (BMX)
Deaths
2 direct, 0 indirect
Injuries
2 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
32.440, -86.323

National Weather Service meteorologists surveyed damage in Montgomery County and determined that it was consistent with an EF2 tornado, with maximum winds near 120 mph. The tornado crossed the Alabama River and into Montgomery County and continued east-northeastward towards Coosada Ferry Road, where it uprooted and snapped several pine trees. It strengthened as it reached Williams Road, where a manufactured home and a site-built home suffered roof damage. Just west of Franson Road two manufactured homes were completely destroyed with debris blown downstream. One manufactured home had some evidence of straps but the occupancy status of both are unknown. As the tornado moved into the Flatwood community, many homes had roof damage and damage from uprooted trees. Unfortunately an uprooted tree fell on a manufactured home, resulting in two fatalities and one serious injury. The concrete masonry unit community center also suffered collapse of all exterior walls. The tornado crossed Lower Wetumpka Road twice, continuing to snap and uproot trees and cause roof damage, with one home suffering complete roof loss. A couple of wooden transmission line poles fell north of Anderson Road. The tornado then crossed the Tallapoosa River into Elmore County.

Tornado, Elmore

When
November 30, 3:22 AM CST to 3:28 AM CST
Where
Elmore County, 4.29 mi SE of Man to 5.93 mi SSE of Wetumpka
Rating
EF2
Path length
2.54 mi
Path width
700 yd
Reported by
NWS Storm Survey
Coordinates
32.464, -86.210

This tornado crossed the Tallapoosa River from Montgomery County and into Elmore County. An impressive swath of trees were uprooted on the west side of Highway 231. The tornado continued northeastward along Jasmine Hill Road and Willow Springs Road, where several homes were damaged from falling trees. The tornado finally dissipated south of Willow Springs Road east of Ross Ridge Lane.

Tornado, Elmore

When
November 30, 3:38 AM CST to 3:49 AM CST
Where
Elmore County, 3.91 mi NE of Ware to 1.59 mi S of Tallassee
Rating
EF2
Path length
6.26 mi
Path width
400 yd
Reported by
NWS Storm Survey
Coordinates
32.489, -86.002

National Weather Service meteorologists surveyed damage in southeast Elmore County and determined that it was consistent with an EF2 tornado, with maximum winds near 115 mph. The tornado began along Rock Springs Road north of Rifle Range Road, downing branches and causing damage to an outbuilding. It continued northeastward through inaccessible forest land, before snapping and uprooting trees along Dark Corners Road and New Quarter Road. A majority of a roof was removed from a home along New Quarter Road with one exterior wall collapsing. It continued northeastward uprooting more trees along Rifle Range Road before dissipating prior to reaching Highway 229.

Thunderstorm Wind, Pike

When
November 30, 5:19 AM CST to 5:20 AM CST
Where
Pike County, Goshen
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.720, -86.120

Several trees uprooted and blocking roadways in the town of Goshen.

Tornado, Pike

When
November 30, 5:42 AM CST to 5:44 AM CST
Where
Pike County, 0.78 mi SE of Monticello to 1.61 mi W of Enon
Rating
EF0
Path length
1.42 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
31.822, -85.771

National Weather Service meteorologists surveyed damage in eastern Pike County and determined that it was consistent with an EF0 tornado, with maximum winds near 70 mph. A brief weak tornado developed along County Road 6643 just east of Highway 130 and the Buckhorn community. Damage consisted of a few uprooted trees and broken branches along County Road 6643. The tornado dissipated as it crossed Buckhorn Creek. A weak TDS was evident from KEOX radar.

Tornado, Pike

When
November 30, 5:45 AM CST to 5:46 AM CST
Where
Pike County, 4.28 mi SE of Brundidge Muni Arpt to 4.47 mi SE of Brundidge Muni Arpt
Rating
EF0
Path length
0.79 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
31.682, -85.754

National Weather Service meteorologists surveyed damage in southeast Pike County and determined that it was consistent with an EF0 tornado, with maximum winds near 75 mph. The brief tornado touched down in the woods between Ten Mile Road and Barefoot Road. As the tornado approached Barefoot Road, numerous pine trees received large limb damage. The tornado crossed Barefoot Road and caused more tree limb damage. The tornado lifted between Barefoot Road and Pike County Road 4420.

Tornado, Barbour

When
November 30, 6:06 AM CST to 6:17 AM CST
Where
Barbour County, 0.86 mi SSW of Lindsey to 3.62 mi ENE of Texasville
Rating
EF0
Path length
6.6 mi
Path width
300 yd
Reported by
NWS Storm Survey
Coordinates
31.738, -85.486

National Weather Service meteorologists surveyed damage in southeast Barbour County and determined that it was consistent with an EF0 tornado, with maximum winds near 80 mph. A tornado touched down in the woods between Stark Brothers Road and County Road 53 just northeast of Texasville. As the tornado crossed County Road 53, a few pine tree tops were snapped. The tornado continued eastward to the intersection of Alabama Highway 131 and County Road 20, where a pine tree was snapped and fell into the roadway. Large limbs were broken to the north of Alabama Highway 131 and west of County Road 20. From there the tornado paralleled Alabama Highway 131 as it traveled east before striking a chicken farm. It caused significant damage to four chicken houses, with large sections of barn roofing were removed and blown as much as 200 yards downstream. The tornado continued across the farm through mainly open fields uprooting a few large trees, and then causing minor damage to a riding arena and farmhouse. The tornado then crossed County Road 67 and uprooted a few pine trees before dissipating.

Thunderstorm Wind, Barbour

When
November 30, 6:24 AM CST to 6:25 AM CST
Where
Barbour County, 0.61 mi NW of Eufaula
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.885, -85.158

Several trees uprooted and on a home on Monroe Street in the city of Eufaula.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Montgomery2022-11-3039FemaleMobile/Trailer HomeDirect
Tornado, Montgomery2022-11-308MaleMobile/Trailer HomeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2022Every state in 2022This day in weather historyThe tornado archive for Alabama, 2022Warnings in Alabama, November 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1066806, 1066377, 1066378, 1066379, 1066380, 1066381, 1066382, 1066383, 1066384, 1066385, 1066388, 1066386, 1066415, 1066389, 1066715, 1066387, 1066416, 1066711, 1066721, 1066689, 1066718, 1066719, 1066417, 1066418, 1066419, 1066690, 1066720, 1066693, 1066695, 1066707, 1066722.